I've been on Yasmin for 6 years and absolutely love it. I've noticed recently though that i've slowly put on weight. This could just be one of those things, but I can't help but wonder if the birth control could be to blame? I can't lose anything. Could i just be getting sides affects after this long?
Yasmin (drospirenone/ethinyl estradiol) is a prescription birth control pill. Weight gain was not reported as a common side effect of the drug during clinical trials. Common side effects are classified as those that occur in more than 1% of people.
It has long been thought that birth control pills cause women to gain weight. Many women will not take them because they are afraid they will gain weight. However, recent data suggests that birth control pills probably do not cause weight gain.
Although women taking birth control pills often gain weight, this is probably not caused by birth control pills. In studies, there were no significant differences in weight gain between women who took birth control pills and those who did not. It seems that the weight gain that some women experience while taking birth control pills is probably completely unrelated to the medication.
Take care, be well & safe.
- Yasmin Information for Consumers
- Yasmin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Yasmin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Apr 2011 • 1 answer
Posted 19 Jun 2013 • 2 answers
Posted 25 Jul 2013 • 2 answers
Posted 9 Apr 2014 • 4 answers
Posted 25 Jun 2016 • 1 answer